MAUDE Adverse Event Report: COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G26407
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: non-healthcare professional.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient of unknown gender or age was undergoing an angiogram procedure using a advance micro ¿ 14 ultra low-profile pta balloon catheter of a lesion in the right anterior tibial.The balloon burst at nominal pressure.A cook pedal access "2.9fr" sheath and an inflation device were also in use.There was no vessel calcification.Although requested, the following is not known: it is not known if the vessel was torturous or angled; it is unknown how many times the balloon was inflated or how long each inflation was.; it is not known what type of contrast was used; it is not known how the balloon was removed or if it was removed with the sheath.; it is not known if the balloon ruptured circumferentially or longitudinally.The balloon was not inflated inside a stent prior to rupture.A new device was opened and used to complete the procedure.According to the initial reporter, a portion of the balloon did not remain in the patient's anatomy.The patient did not require any additional procedures due to this occurrence or experience any adverse effects.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the dimensional verification, complaint history, device history record, drawing, instruction for use (ifu), quality control, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the balloon had been used as it was covered with biomatter.During the functional testing of the device a pinhole leak in the balloon material was noted.There was no other damage noted during the device inspection.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with this device.Within this, the intended use of the device is outlined as being designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including internal pudendal, iliac, renal, popliteal, femoral, iliofemoral, anterior tibial posterior tibial, peroneal, pedal, radial, brachial, and ulnar as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.The ifu also includes steps if balloon pressure is lost and/or a balloon rupture occurs.After removing the device from its packaging, it is to be inspected to ensure no damage occurred after being packaged.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this investigation could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE MICRO ¿ 14 ULTRA LOW-PROFILE PTA BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8583723
Report Number1820334-2019-01031
Device Sequence Number3236684
Product Code DQY
UDI-Device Identifier10827002264073
UDI-Public(01)10827002264073(17)200414(10)7831701
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K122940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2020
Device Model NumberG26407
Device Catalogue NumberPTA3-14-90-2.5-10
Device Lot Number7831701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer06/19/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1